MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 518-067
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Iatrogenic Source (2498)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight was unavailable.Device lot number and expiration date are not available from the facility.The device was discarded by the user.Device manufacture date is dependent on the device lot number, thus is unavailable.The device was discarded.Therefore, no device evaluation can be performed.
 
Event or Problem Description
A philips representative reported that a cardiac lead management procedure commenced to remove a non-functional/fractured right ventricular (ev) implantable cardioverter defibrillator (icd) lead.A spectranetics lead locking device (lld) was utilized as the traction platform for the extraction.The lld snapped at the rv lead fracture area, which was at the proximal end of the coil.The patient's blood pressure dropped at that time.Rescue efforts, including cpr and sternotomy, revealed that the superior vena cava (svc) was torn during the extraction (please see mdr 1721279-2019-00136, as the svc tear is not attributed to the lld device).Rescue efforts commenced including sternotomy, and the lead was removed during open heart.Note: 4076 right atrial (ra) lead, rep believes, was taken out during the open heart along with the 0292 right ventricular (rv) lead, due to being potentially dislodged.Original intention was to just take out 0292 rv lead.The patient survived the procedure.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8852076
Report Number1721279-2019-00137
Device Sequence Number1504839
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public00813132023065
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-067
Device Catalogue Number518-067
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2019
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0292 ICD LEAD; MEDTRONIC 4076 PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS TIGHRAIL ROTATING DILATOR SHEATH; SPECTRANETICS VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Date Report Sent to FDA01/01/2005